# SDR CA070729002

- Difficulty date: July 12, 2007
- Submitted: August 3, 2007
- Operation: General aviation
- Make and model: Beech D18S
- Aircraft time: 14,075 hours
- Engine: Pwa R985AN14B
- Propeller: Hamstd 22D30
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Counterweight
- Part number: 39892
- Condition: Separated
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, Y
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT WAS IN CRUISE, ALL SYSTEMS NORMAL WHEN A VIOLENT VIBRATION HAPPENED IN THE LT ENGINE.  ENGINE SEIZED DURING SHUTDOWN/FEATHER PROCESS AND FEATHERING WAS UNAVAILABLE. A SAFE LANDING WAS MADE ON A LAKE. INVESTIGATION REVEALED NR 1 CYLINDER COMPLETELY REMOVED FROM THE ENGINE AND NR 9 PARTIALLY REMOVED.  FORWARD COUNTERWEIGHT HAD SEPARATED COMPLETELY FROM ITS ARM AND WAS FOUND LODGED IN THE TOP PART OF THE ENGINE AFTER BLOWING OUT A SECTION OF THE NOSE SIDE OF THE CRANKCASE COVER.  AN ENGINE CHANGE WAS CONDUCTED ON SITE AND AIRCRAFT RETURNED TO RED LAKE WITH A LOANER PROP INSTALLED. (TC NR 20070729002)
